Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 3, 2006, 2:29 PM PST for Kittitas County, Klickitat County, Yakima County, Washington; 5 counties in Oregon. It took effect at Feb 3, 2006, 10:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 2:29 PM PST (22:29 UTC)
- In effect from
- Feb 3, 2006, 10:00 PM PST
- Expired
- Feb 4, 2006, 7:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Union County, OR, Wallowa County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 85 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 032229 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST FRI FEB 3 2006 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE PACIFIC NORTHWEST TONIGHT AND SATURDAY... .A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT WITH A COLD FRONT EXPECTED TO PASS THROUGH THE AREA SATURDAY. THIS SYSTEM IS EXPECTED TO BE ACCOMPANIED BY STRONG WINDS...RAIN AND SOME SNOW. ORZ042-044-501-WAZ028-029-041200- /O.UPG.KPDT.HW.A.0001.060204T1200Z-060205T0400Z/ /O.NEW.KPDT.HW.W.0005.060204T1200Z-060205T0300Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON... CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 229 PM PST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. TIGHT PRESSURE GRADIENTS WILL DEVELOP OVERNIGHT ACROSS THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF WASHINGTON AND OREGON...AS WELL AS NORTH CENTRAL OREGON AHEAD OF THE APPROACHING SYSTEM. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TO BEGIN OCCURRING EARLY SATURDAY MORNING AND CONTINUE THROUGHOUT THE DAY...THEN BEGIN TO DECREASE IN THE EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ504-WAZ502-041200- /O.NEW.KPDT.HW.W.0005.060204T1200Z-060205T0300Z/ NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY...GOLDENDALE... APPLETON...TROUT LAKE...BICKLETON 229 PM PST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. TIGHT PRESSURE GRADIENTS WILL DEVELOP OVERNIGHT ACROSS THE SOUTHERN WASHINGTON CASCADES AND NORTH CENTRAL OREGON AHEAD OF THE APPROACHING SYSTEM. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TO BEGIN OCCURRING EARLY SATURDAY MORNING AND CONTINUE THROUGHOUT THE DAY...THEN BEGIN TO DECREASE IN THE EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-041200- /O.UPG.KPDT.HW.A.0001.060204T0200Z-060204T2000Z/ /O.NEW.KPDT.WI.Y.0013.060204T0600Z-060204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 229 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL INCREASE TONIGHT. STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. THE STRONGEST WINDS CAN BE EXPECTED NEAR LADD AND PYLES CANYONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-026-027-041200- /O.NEW.KPDT.WI.Y.0013.060204T1200Z-060205T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA 229 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...FROM EARLY SATURDAY MORNING AND THROUGHOUT THE DAY...THEN BEGIN TO DECREASE SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-041200- /O.NEW.KPDT.WI.Y.0013.060204T1200Z-060205T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 229 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH POSSIBLE...FROM EARLY SATURDAY MORNING AND THROUGHOUT THE DAY...THEN BEGIN TO DECREASE SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
4 follow-up statements
000 WWUS76 KPDT 040744 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1144 PM PST FRI FEB 3 2006 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE PACIFIC NORTHWEST TONIGHT AND SATURDAY... .A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT WITH A COLD FRONT EXPECTED TO PASS THROUGH THE AREA SATURDAY. THIS SYSTEM IS EXPECTED TO BE ACCOMPANIED BY STRONG WINDS...RAIN AND SOME SNOW. ORZ049-041545- /O.UPG.KPDT.WI.Y.0013.000000T0000Z-060204T1800Z/ /O.EXB.KPDT.HW.W.0005.060204T0744Z-060204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1144 PM PST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL CONTINUE TO INCREASE OVERNIGHT...MAINTAINING THE STRONG SOUTH WINDS. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WITHIN AND NEAR LADD AND PYLES CANYONS. ELSEWHERE SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. THESE WINDS SHOULD BEGIN TO DECREASE BY MID SATURDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-044-501-504-WAZ028-029-502-041545- /O.CON.KPDT.HW.W.0005.060204T1200Z-060205T0300Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...CONDON... FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 1144 PM PST FRI FEB 3 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. TIGHT PRESSURE GRADIENTS WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS THE SOUTHERN WASHINGTON CASCADES AND NORTH CENTRAL OREGON AHEAD OF THE APPROACHING SYSTEM. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TO BEGIN OCCURRING EARLY SATURDAY MORNING AND CONTINUE THROUGHOUT THE DAY...THEN BEGIN TO DECREASE IN THE EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ050-041545- /O.EXB.KPDT.WI.Y.0013.060204T0744Z-060204T1800Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 1144 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE OVER THE EASTERN PORTION OF THE WALLOWA VALLEY THROUGH MID SATURDAY MORNING. ELSEWHERE EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE. WINDS WILL BECOME WEST 15 TO 25 MPH WITH GUSTS 35 MPH BY LATE SATURDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-026-027-041545- /O.CON.KPDT.WI.Y.0013.060204T1200Z-060205T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA 1144 PM PST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH...FROM EARLY SATURDAY MORNING AND THROUGHOUT THE DAY...THEN BEGIN TO DECREASE SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-041545- /O.CON.KPDT.WI.Y.0013.060204T1200Z-060205T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 1144 PM PST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH...FROM EARLY SATURDAY MORNING AND THROUGHOUT THE DAY...THEN BEGIN TO DECREASE SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 041444 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 644 AM PST SAT FEB 4 2006 ORZ049-041545- /O.CAN.KPDT.HW.W.0005.000000T0000Z-060204T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 644 AM PST SAT FEB 4 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW 30 MPH. $$ ORZ050-041545- /O.CAN.KPDT.WI.Y.0013.000000T0000Z-060204T1800Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 644 AM PST SAT FEB 4 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 30 MPH. $$ ORZ042-044-501-504-WAZ028-029-502-042245- /O.CON.KPDT.HW.W.0005.000000T0000Z-060205T0300Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...CONDON... FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 644 AM PST SAT FEB 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. TIGHT PRESSURE GRADIENTS WILL REDEVELOP LATER THIS MORNING ACROSS THE SOUTHERN WASHINGTON CASCADES...COLUMBIA BASIN...AND NORTH CENTRAL OREGON BEHIND THE COLD FRONT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH OCCURRED WITH THE FRONT EARLY THIS MORNING. EXPECT HIGH WINDS TO REDEVELOP THIS MORNING AND CONTINUE UNTIL THIS EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-026-027-042245- /O.CON.KPDT.WI.Y.0013.000000T0000Z-060205T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA 644 AM PST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH TODAY...THEN BEGIN TO DECREASE SATURDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-042245- /O.CON.KPDT.WI.Y.0013.000000T0000Z-060205T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 644 AM PST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH TO REDEVELOP LATER THIS MORNING AND CONTINUE UNTIL THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 042203 AAA NPWPDT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 203 PM PST SAT FEB 4 2006 .A LOW PRESSURE SYSTEM IS MOVING EASTWARD ACROSS NORTHERN WASHINGTON. SINKING MOTION JUST BEHIND THE PASSAGE OF THIS SYSTEM WILL BRING VERY STRONG SURFACE WINDS TO SOME LOCATIONS THROUGH THE REST OF THE AFTERNOON AND THE EARLY EVENING HOURS. ORZ043-WAZ027-042315- /O.CAN.KPDT.WI.Y.0013.000000T0000Z-060205T0300Z/ CENTRAL OREGON-YAKIMA VALLEY- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND... SUNNYSIDE...YAKIMA 203 PM PST SAT FEB 4 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS IN THE YAKIMA VALLEY AND IN CENTRAL OREGON ARE EXPECTED TO INCREASE SOMEWHAT THIS AFTERNOON AND EARLY EVENING. HOWEVER...WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA AND THUS THE ADVISORIES FOR THESE LOCATIONS HAVE BEEN CANCELLED. $$ ORZ042-044-501-504-WAZ028-029-502-050300- /O.CON.KPDT.HW.W.0005.000000T0000Z-060205T0300Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...CONDON... FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 203 PM PST SAT FEB 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. STRONG SURFACE PRESSURE GRADIENTS WILL INCREASE ACROSS THE SOUTHERN WASHINGTON CASCADES...COLUMBIA BASIN...FOOTHILLS OF THE BLUE MOUNTAINS...AND NORTH CENTRAL OREGON THIS AFTERNOON AND EARLY EVENING. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND EARLY EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-026-050300- /O.CON.KPDT.WI.Y.0013.000000T0000Z-060205T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG 203 PM PST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. EXPECT WEST WINDS IN THE COLUMBIA RIVER GORGE AND NORTHWEST WINDS IN THE KITTITAS VALLEY WITH SPEEDS OF 30 TO 35 MPH AND GUSTS UP TO 50 MPH FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. WINDS WILL SLOWLY DECREASE IN INTENSITY OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 050234 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 634 PM PST SAT FEB 4 2006 ORZ042-044-501-504-WAZ028-029-502-050345- /O.EXP.KPDT.HW.W.0005.000000T0000Z-060205T0300Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...CONDON... FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 634 PM PST SAT FEB 4 2006 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. $$ ORZ041-WAZ024-026-050345- /O.EXP.KPDT.WI.Y.0013.000000T0000Z-060205T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG 634 PM PST SAT FEB 4 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:05 PM PST, 24 minutes earlier.
Area forecast discussion, Feb 3, 2:05 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PST FRI FEB 3 2006
.SHORT TERM...AN INTENSE UPPER LEVEL LOW CONTINUES TO DEVELOP OFF
THE NORTHWEST COAST THIS AFTERNOON. THE ASSOCIATED WARM FRONT IS
AFFECTING MAINLY WESTERN WASHINGTON AND SPILLING SOME LIGHT
PRECIPITATION OVER THE CASCADE CREST. THIS WILL BE THE MOST LIKELY
AREA FOR PRECIPITATION IN THE FORECAST AREA OVERNIGHT BUT EXPECT
SNOW LEVELS TO BE HIGH ENOUGH NOT TO BE CONCERNED WITH HIGHLIGHTS.
SOUTH WINDS WILL BEGIN TO INCREASE ACROSS EASTERN OREGON OVERNIGHT
WITH THE GRANDE RONDE VALLEY SEEING THE STRONGEST WINDS AFTER
MIDNIGHT THROUGH SATURDAY MORNING. THE ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE FORECAST AREA SATURDAY MORNING WITH A NARROW BAND
OF PRECIPITATION. THE MAIN IMPACT OF THE COLD FRONT WILL BE TO USHER
IN STRONGER WINDS AS DESCENDING AIR BEHIND THE COLD FRONT HELPS PULL
WINDS ALOFT DOWN TO THE SURFACE FOR A VERY WIND DAY SATURDAY. WILL
BE ISSUING SOME WIND ADVISORIES AND WARNINGS WITH THE AFTERNOON ZONE
PACKAGE TO COVER THIS EVENT. SYSTEM EXITS SATURDAY NIGHT WITH
DECREASING WINDS AND PRECIPITATION ENDING. HIGH PRESSURE WILL BEGIN
BUILDING OVER THE REGION SUNDAY AND CONTINUE INTO MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL
DOMINATE THE AREAS WEATHER WITH DRY CONDITIONS THROUGH NEXT WEEK.
SOME PATCHY FOG WILL DEVELOP OVER THE BASIN EACH NIGHT. AFTERNOON
HIGH TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD IN AREAS OF SUNSHINE.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS AT
ALL TAF SITES AND ALONG TWEB ROUTES. HOWEVER...MVFR CONDITIONS IS
EXPECTED ON -RA WHEN CEILINGS LOWER TO AROUND BKN030 AFTER 08Z AT
ALL TAF SITES. IN ADDITION...SURFACE WINDS WILL INCREASE
DRAMATICALLY AFTER 12Z WITH SUSTAINED WINDS ABOVE 25 KNOTS WITH WIND
GUSTS GREATER THAN 40 KNOTS AT ALL TAF SITES AND ALONG TWEB ROUTES.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 43 53 34 46 / 30 40 20 0
ALW 46 54 37 47 / 30 40 20 0
PSC 41 55 33 51 / 30 40 10 0
YKM 36 53 28 49 / 50 40 10 0
HRI 39 55 32 49 / 30 40 10 0
ELN 34 49 29 43 / 60 40 10 0
RDM 37 50 22 44 / 30 50 10 0
LGD 38 46 30 39 / 30 50 30 10
5J0 36 45 27 42 / 30 40 20 10
DLS 41 54 34 51 / 50 60 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 7 PM PST SATURDAY FOR ORZ042-
ORZ044-ORZ501-ORZ504.
WIND ADVISORY FROM 4 AM TO 7 PM PST SATURDAY FOR ORZ043.
WIND ADVISORY FROM 4 AM TO 7 PM PST SATURDAY FOR ORZ041.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
ORZ049.
WA...HIGH WIND WARNING FROM 4 AM TO 7 PM PST SATURDAY FOR WAZ028-
WAZ029-WAZ502.
WIND ADVISORY FROM 4 AM TO 7 PM PST SATURDAY FOR WAZ024-WAZ026-
WAZ027.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/97/97Hazardous weather outlook, Feb 3, 4:57 AM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
457 AM PST FRI FEB 3 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-041245-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
457 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
THE SURFACE PRESSURE GRADIENT SHOULD GRADUALLY STRENGTHEN TODAY
ACROSS THE THE GRANDE RONDE VALLEY. THIS SHOULD RESULT IN VERY WINDY
CONDITIONS ACROSS THIS VALLEY TONIGHT. FOR FURTHER DETAILS PLEASE
SEE PRODUCT PDXNPWPDT WWUS76 KPDT FOR FURTHER DETAILS.
OTHERWISE HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION TODAY.
SOME LIGHT PRECIPITATION IS POSSIBLE TODAY AND TONIGHT...MAINLY NEAR
THE CASCADE CREST AND OVER THE HIGHER MOUNTAIN PEAKS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WIND SATURDAY
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
AS THE STORM SYSTEM MOVES ACROSS THE REGION SATURDAY IT WILL BE
ACCOMPANIED BY WINDY TO VERY WINDY CONDITIONS AS WELL AS RAIN AND
SOME SNOW. WINDS MAY BECOME STRONG OVER PORTIONS OF THE COLUMBIA
BASIN AND NORTH CENTRAL OREGON. FOR FURTHER DETAILS PLEASE SEE
PRODUCT PDXNPWPDT WWUS76 KPDT FOR FURTHER DETAILS.
SNOW SATURDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, CENTRAL OREGON
SNOW LEVELS WILL INITIALLY BE AT 4500 FEET OR HIGHER WITH THIS STORM
SYSTEM...BUT WILL LOWER DURING THE DAY SATURDAY. THERE IS SOME
UNCERTAINTY AS TO HOW MUCH PRECIPITATION WILL OCCUR AFTER THE COLDER
AIR ARRIVES...BUT SOME DECENT SNOW ACCUMULATIONS ARE POSSIBLE NEAR
THE CASCADES AND IN SOUTHWEST DESCHUTES COUNTY SATURDAY AFTERNOON.
THERE WILL BE SOME LINGERING SHOWERS SUNDAY. A RIDGE WILL BUILD OVER
THE PACIFIC NORTHWEST MONDAY AND LAST THROUGH MOST OF NEXT WEEK.
THIS WILL BRING DRIER CONDITIONS TO THE REGION. SOME PATCHY LATE
NIGHT AND MORNING FOG COULD DEVELOP OVER THE COLUMBIA BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:08 AM PST | High Wind Watch | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla | 10 hr |
| Feb 3, 2:29 PM PST | High Wind Warning | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla | 29 hr |
Nearby
Wind Advisories in Oregon, 2006Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.